Garcinia Cambogia, the “latest” weight loss gimmick (Here We Go Again)

Garcinia Cambogia, the latest & greatest Dr. Oz (mass media) inspired weight loss product.   “Just think Mildred, all I need to do is take a few of these little pills and voila!, I’ll drop 3 dress sizes in a week.  And the best part is I don’t have to do ONE SINGLE THING TO CHANGE MY LIFESTYLE, which is how I got into this mess to begin with!  Isn’t nature wonderful!!”

Please pardon the cynicism, but doesn’t this sound familiar?  This is pretty much the same deal as the Dr. Oz inspired raspberry ketone craze, about which I have an earlier post.  First of all, garcinia is native to Indonesia.  How did people lose weight before it came to the US of A?  Furthermore, is it really in your best interest to put a fractionated not-truly-natural substance (you’re not getting unaltered whole garcinia c. when you buy it in supplement form) in your body to lose weight?  And what about possible side effects?  According to http://garciniacambogia.org/garcinia-cambogia-side-effects/, we have the following:

“Although there are reports of side effects from taking garcinia cambogia by healthy adults, one should take precaution and learn more about the garcinia cambogia side effects. This dietary supplement may:

• Lower blood sugar levels. Patients with diabetes, who have high blood sugar levels, or hypoglycemia, are cautioned when taking garcinia cambogia as it will affect the level of their blood sugar. They should consult their physician or qualified healthcare professional as the medicines taken may have to be adjusted.

• Interrupt medications used for treating dementia and Alzheimer’s disease as the HCA may form acetylcholine in the brain. It is recommended that patients who suffer from these diseases to not take garcinia cambogia.

• Increases risk for rhabdomyolysis, a skeletal muscle disease that causes the muscles to release proteins into the bloodstream leading to kidney malfunction. Additionally, it also may cause chest pain as reported in here.

• Impacts fetal growth. It is not recommended to be taken by pregnant women. Additionally, garcinia cambogia side effects is not recommended for women who breastfeed due to the of lack scientific evidence in support of the health of the baby.

• Causes discomfort in one’s digestive tract, nausea and headache.

• Not recommended for people who are allergic to garcinia cambogia. Allergic reactions include itching, hives, tingling or swelling in the face, mouth or hands, difficulty breathing, chest tightness and skin rashes.

• Should not to be taken by children under 18 years old as it may impact their development.”

According to a white paper prepared for the NCI, the potential drug interactions of Garcinia cambogia extract described by distributors include interference with antiarrhythmics, nitrates, and calcium-channel blockers; antagonism of beta-adrenoreceptor blocking drugs; potentiation of cardiac glycosides; increased risk of hypokalemia; and risk of arrhythmia when combined with depolarizing muscle relaxants or terfenadine (Nutritionfocus.com, 2003).  The complete text is here garciniacambogiaext.

Bottom Line: THERE IS NO WEIGHT LOSS FREE LUNCH!!  How about looking for the CAUSE of your weight gain?  Could be hypothyroidism, hypoadrenia, medication side effects, lack of proper exercise, or maybe something as simple as ingesting too much “white trash” (white flour, white sugar).  There are lots of reasons why a person can not lose weight, but it’s a virtual certainty that you didn’t gain weight because you had a garcinia cambogia deficiency!

12 thoughts on “Garcinia Cambogia, the “latest” weight loss gimmick (Here We Go Again)

  1. julie isgro

    I was taking the garcinia cambogia for almost 1 month, 3 pills/day, I was noticing mild skin irritation, then developed a debilitating fungal rash, the pain and itching welts were painful for me to have my arms at my side, after finally starting on anti fungal cream with powerful topical steroid did I finally start with some relief….but the worse was yet to come, 3 days after that I developed a horrible systemic drug rash, painful welts & itching on every inch of my body, I finally realized it was this crap that was poisoning me, I am presently on powerful oral steroids & steroid topical cream, I have still have raised welts and suffer with endless itching from this poison I ingested, I have stopped taking obviously but it will take a while to clear from y body. This crap is the biggest scam the pain and suffering from this horrific cutaneous reaction I have endured is awful. I hope this helps someone suffering or beginning to see skin irritation or rashes to STOP ingesting this poison and spare yourself from misery.

    Reply
    1. MPK

      Julie, I hope you are feeling better. I only took 5 pills, not even consecutively. I took one that was 70%, it made me itchy and my throat feel funny so I stopped. A week later, I took one a day for four days then stopped. I stopped because I developed hives and itching. I just didn’t feel good. Two months later, I still have hives. I tried steroids but they made me sick. I have eliminated lots of food that could exacerbate the situation. I have learned my lesson a cost to my health. I only needed to lose 10 lbs and this was not worth it!!!

      Reply
  2. Michelle Laubach

    I wish I had read about the side effects before taking Garcinia Cambogia. My main complaint is an awful rash on my chest. I have an appt. today for a steroid to control the rash, thank goodness. The itching is unbearable and it looks awful!

    Reply
  3. Lynne

    Been taking it for about 3weeks and notice i lost 7lbs. the first week, but gained 3lbs. the next week. Also having some stomache issues after taking it. Small bumps on my wrist and arms, hands and face swollen. Seems as if im swelling instead of strinking. More and more things than i had to deal with before. I have STOP taking them.

    Reply
  4. Nancy

    I took Garcinia Cambogia for 3 weeks developed a kidney stone and had to go to the emergency room. Not worth it, plus I did not lose weight, I did gain weight though :(

    Reply
  5. Lorin

    I took Garcinia Cambogia for a couple of months but I started getting an itchy rash between my shoulders. Since then it has progressed to my lower back, neck, outer hips, inner thighs and is now going onto my stomach and under my breasts. The itching is non-stop and wakes me up at night. My dr thought is was contact dermatitis then eczema. I now think it is probably the Garcinia. I have stopped taking it so I’m hoping the rash will go. The Garcinia only helped me lose about 4-5 lbs anyway and this rash is unbearable and not worth it.

    Reply
  6. Melanie

    I began taking the supplant about a month ago at first it was great but I noticed I felt itchy. After about a week I was broken out in soars on my chest face and arms the rash looked so bad I actually got fired from my job because of customer comlaints about my appearance. I pray this cleares up I have since stopped taking it. Not worth it at all

    Reply
  7. Brenda

    I started taking Garcinia, one pill 30 min. before lunch and one pill 30 min before dinner. It made me feel weird almost high. It had the similar effect as over the counter pills that get you hyper. My throat was very dry and felt as if i had sand in it the 3 days I took it. It made me nauseous and gave me headaches as well. Without realizing it I also became very itchy and wouldn’t stop scratching my legs and ears all night. I must say for a pill that’s supposed to be natural the side effects are too much. The nausea and dry throat were the worst part of it.

    Reply
  8. Janie Genet

    I have used it off and on for little over a year. I have just been informed by my doctor that one of my kidneys is shutting down. I`m 60 years old. REALLY! I think I too should have read the side effects.
    Janieg

    Reply
  9. Erica

    All these comments are breaking my heart/scaring me! the only side effects I am dealing with is headache/minor nausea and swelling in my hands…the swelling is actually what made me find this site….I think I’m going to play it safe and once this bottle is gone…unless I see DRAMATIC results….I’m going to go ahead and leave this alone. :( I had such high hopes for it

    Reply
  10. Sabrina

    I have been taking Garcinia Cambogia for about 2 weeks now and last night I started itching and broke out in hives. The itching on my swollen feet is the worse. The bottom of both feet hurt like hell! I have hives on feet, arms and chest. They should have to put these side effects on the actual product! Nothing but a big SCAM!

    Reply

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>